MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 AML LG STATURE 13.5MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 AML LG STATURE 13.5MM; AML IMPLANT : HIP FEMORAL STEM
Model Number 1554-02-135
Medical Device Problem Codes Break (1069); Fracture (1260); Osseointegration Problem (3003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Discomfort (2330); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address femoral stem loosening at the bone to implant interface.It was also stated that femoral stem broke.Doi: (b)(6) 2009;dor: (b)(6) 2017;unknown affected site.
 
Additional Manufacturer Narrative
(b)(4).No device associated with this report was received for examination.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4) used to capture the surgical intervention and medical device removal.
 
Event or Problem Description
Aml litigation records received alleging pain, component fracture (stem), mental anguish, physical injuries, suffering, medical expenses, economic loss, loss of enjoyment of life, impairment and disfigurement.Doi: (b)(6) 2009 - dor: (b)(6) 2017; (left hip).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate removed h6 (device) break (1069) and (3191) medical device removal and surgical intervention.No code available (3191) is used to capture blood heavy metal increased and device revision or replacement.
 
Event or Problem Description
After review of medical records, the patient complaints of pain in the left hip and groin, as well as low back pain and radiating pain.X-ray result showed fracture of the left femoral stem.The patient was using crutches for ambulation due to increased pain with weight-bearing.The patient was then revised for broken femoral stem aml with associated metal on metal articulation, left hip.Operative notes reported that there was a thick white scar tissues.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 clinical code: appropriate term/ code not available (e2402) is used to capture blood heavy metal increased.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2009, the patient had bilateral total hip arthroplasties to address severe bilateral hip arthritis.Depuy components were used during this procedure.On (b)(6) 2017, the patient had a revision femoral stem of left total hip arthroplasty, and exchange of metal liner to polyethylene to address broken (fractured) femoral stem aml with associated metal-on-metal articulation.The indications for surgery noted that the patient was having pain, cobalt and chromium levels were 14.During the procedure, the surgeon observed quite a bit of really thick white scar tissue.The proximal portion femoral stem was noted to be loose and easily removed.The distal portion of the stem was well fixed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation.The x-ray investigation was performed from the x-ray attached and the discs provided, fracture on the left stem can be seen, however nothing indicative that would indicate loosening was found.The reported allegation can be confirmed partially.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
AML LG STATURE 13.5MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6107428552
MDR Report Key7133050
Report Number1818910-2017-52122
Device Sequence Number11090524
Product Code LPH
UDI-Device Identifier10603295058366
UDI-Public10603295058366
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/28/2017
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Model Number1554-02-135
Device Catalogue Number155402135
Device Lot NumberC74KS1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer01/26/2018
11/11/2019
12/17/2019
07/02/2020
02/15/2022
02/25/2022
01/30/2023
02/09/2023
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/26/2018
12/04/2019
12/19/2019
07/12/2020
02/18/2022
03/10/2022
02/07/2023
02/10/2023
Date Device Manufactured12/18/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACET PINN W/GRIPTION CUP 52MM; ARTICULEZE M HEAD 36MM +8.5; PINNACLE MTL INS NEUT36IDX52OD; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight85 KG